# SDR CA970325006

- Difficulty date: February 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc TIO540A2C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Front Bearing
- Part number: SL13885
- Condition: Overheated
- Location: Crankshaft
- Part time: 49 hours
- Component: Supairpart
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PROP HARD TO CONTROL IN FLIGHT. INSPECTION FOUND NON FERROUS METAL IN THE MAIN OIL FILTER AND THE FINGER SCREENS. THE REAR SECTION OF THE FRONT MAIN BEARING INSIDE DIAMETER OVERHEATED WITH SURFACE MATERIAL MELTING, ROLLING AND FLAKING OFF THE BEARING BACK. PROP GOVERNOR OIL PRESSURE IS TAKEN FROM THE FRONT MAIN OIL GALLEY, DIRECTING OIL THROUGH THE CENTRE SECTION OF THE FRONT MAIN BEARING THROUGH THE CRANKSHAFT AND TO THE PROPELLER. FULL FEATHERING CHECK OF THE PROP IS NOT RECOMMENDED ON THE GROUND ON A NEWLY OVERHAULED ENGINE, CONTINUING TO DO SO CAN CAUSE LOSS OF OIL TO THE REAR HALF FRONT MAIN BEARING. THIS TYPE OF FAILURE IS CONSISTANT WITH LACK OF LUBRICATION DURING COLD WEATHER & EXERCISING THE PROP
